Heroin that could be laced with other drugs now linked to 7 overdoses in Bartholomew County

heroin

COLUMBUS, Ind. – Police are warning the public of a batch of heroin circulating through Bartholomew County linked to more than half a dozen overdoses from the weekend.

“There were multiple overdoses in such a short amount of time. We are not accustomed to that in Columbus,” said Columbus Police Sgt. Matt Harris.

The 911 calls rolled in at record speed over the weekend in Columbus. Officer’s responded to seven heroin overdose calls. Officers say the overdose calls came in from all over the City of Columbus.

Each situation was just seconds away from becoming a fatality.

“Our officers are equipped with Narcan, and if someone is unresponsive then we use it. In these cases, the people were described as having blue lips and not breathing. So, having that lifesaving medication that our officers are equipped with is vital to providing time to get them breathing again,” said Sgt. Harris.

The Columbus Police Department is equipped with Naloxone. Officials said one dose was not enough with the batch of heroin in the area that may be stronger than usual or laced with other drugs.

“We have tried to stay ahead of the curve and be prepared for incidents that come our way. We have Narcan that we can use, but we hope to see a big drop in the number of overdoses we are dealing with,” said Sgt. Harris.